# SDR QMLA2023101220089

- Difficulty date: October 13, 2023
- Submitted: October 15, 2023
- Operation: Air carrier
- Aircraft: N138HN
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0288
- Aircraft time: 10,386 hours, 34,056 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Chip Detector
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Component: Main Transmissi
- Component part number: 4649020011
- Stage of operation: TX
- How discovered: V
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

PILOT ARRIVED AT GRANT MEMORIAL HOSPITAL. HE SHUT DOWN AND AFTER ABOUT 30 MINUTES, HE APPLIED POWER TO THE AIRCRAFT. AFTER APPLYING BATTERY POWER, BUT BEFORE ENGINE START, THE PILOT NOTICED THE "XMSN CHIP" CAUTION WAS ILLUMINATED. HE POWERED DOWN THE AIRCRAFT AND CALLED TO INFORM ME OF THE DISCREPANCY. AFTER ARRIVING AT THE AIRCRAFT, I REMOVED THE CHIP DETECTOR AND INSPECTED IT. I FOUND THAT THERE WAS A SMALL AMOUNT OF TINY DUST-LIKE PARTICLE ON THE DETECTION SURFACE. PER AIRBUS EC135P2+ AMM 63-40-00, 6-3 THIS TYPE OF CONTAMINATION IS CONSIDERED TO BE CATEGORY "A". THE PROCEDURE IS TO REFERENCE THE LOGBOOK TO SEE IF THERE HAVE BEEN ANY SIMILAR CHIP EVENTS WITHIN THE PAST 100FH OF OPERATION. THERE WERE NOT. I CLEANED THE CHIP DETECTOR, RE-INSTALLED IT, THEN HAD THE PILOT RUN THE ACFT FOR APPROX. 10 MIN. THE CAUTION DID NOT RETURN SO WE RETURNED THE ACFT TO SERVICE
